Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Moms with IUDs help!

Posted by on Nov. 1, 2016 at 8:43 AM
  • 17 Replies

Ok so i have had my Mirena IUD for about 3 months now. my periods have been normal and lasted usually 3-4 days. This last time i got my period it lasted 8 Days!! i have never had a period last that long. It wasnt a super heavy period or anything but it lasted 8 days. I got one day off and then started spotting again the next day, so i guess that would make it 9 days maybe? What should i do? I know they say that you can have irregular bleeding for 3-6 months after insertion but thats not normal for me, especially since my period before while on it were normal.

This is the second IUD i have had and i had no problems with the first one. I still had periods but again they were regular 3-4 day periods. Has this happened to anyone before and what advice would you give me? should i call my doctor?


by on Nov. 1, 2016 at 8:43 AM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
SweetLuci
by Platinum Member on Nov. 1, 2016 at 8:47 AM

Don't hesitate to call your doctor. Either the nurse will have an answer for you, or will give the doctor your info and will get back to you. They deal with these kind of things all the time. Don't feel bad about calling them.

iamcafemom83
by Mariah on Nov. 1, 2016 at 8:47 AM
That's a bummer! I've had Mirena and I did have periods for the first few months but they got lighter, not heavier 😕

If he periods aren't heavy, it could be it trying to lighten up.
You could call the Dr and they might do a check to make sure it is still placed correctly. Did you have the follow up sono after they placed it?
isthisme123
by New Member on Nov. 1, 2016 at 9:53 AM

I did and i check for the strings like they tell you to every month and i can still feel them so i think its still in place. I called the office and left a message with the nurse and waiting for them to call back.


Quoting iamcafemom83: That's a bummer! I've had Mirena and I did have periods for the first few months but they got lighter, not heavier 😕 If he periods aren't heavy, it could be it trying to lighten up. You could call the Dr and they might do a check to make sure it is still placed correctly. Did you have the follow up sono after they placed it?


isthisme123
by New Member on Nov. 1, 2016 at 9:54 AM
1 mom liked this

I called and left a message with the nurse and am waiting to hear back. Thanks for the advice. Im sure everything is fine but better safe then sorry.

Quoting SweetLuci:

Don't hesitate to call your doctor. Either the nurse will have an answer for you, or will give the doctor your info and will get back to you. They deal with these kind of things all the time. Don't feel bad about calling them.


SweetLuci
by Platinum Member on Nov. 1, 2016 at 10:15 AM

That's for sure. Better not to worry; and have them set your mind at ease one way or the other.

Quoting isthisme123:

I called and left a message with the nurse and am waiting to hear back. Thanks for the advice. Im sure everything is fine but better safe then sorry.

Quoting SweetLuci:

Don't hesitate to call your doctor. Either the nurse will have an answer for you, or will give the doctor your info and will get back to you. They deal with these kind of things all the time. Don't feel bad about calling them.



emarin77
by Silver Member on Nov. 1, 2016 at 12:25 PM

I just have light periods or no  periods with my Mirena.  Some are longer then others but always light; 3-6 days.

Any questions you have, call your OB.

wandep
by on Nov. 1, 2016 at 12:37 PM

Hmm...I'm on my second iud but I don't remember going thru that. I haven't had periods with mine. The first one I had it took a few months to work out but after that no more periods. I'd contact your doctor to be on the safe side.

Hannahsmommy816
by Bronze Member on Nov. 1, 2016 at 12:38 PM

you could call and ask but i've heard irregular periods are common on that

momofsixangels
by Gold Member on Nov. 1, 2016 at 12:38 PM
Hope your dr can help
MysticLove
by Tiffany on Nov. 1, 2016 at 12:40 PM

When I had my IUD (had it for 4.5 years) the first year was full of strange periods. Year 2 they stopped completely. But, whenever I was in doubt I called my DR.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)